Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 17, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 7, 2012, 5:33 PM CST for East Baton Rouge Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It took effect at Feb 13, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2012, 5:33 PM CST (23:33 UTC)
- In effect from
- Feb 13, 2012, 6:00 PM CST
- Expired
- Feb 9, 2012, 10:53 AM CST
- In force
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
The river
Written for the forecast point Mississippi River at Red River Landing (RRLL1).
- Action stage
- 40 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 64 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
596 WGUS44 KLIX 072334 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 533 PM CST TUE FEB 7 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-090533- /O.NEW.KLIX.FL.W.0017.120214T0000Z-000000T0000Z/ /RRLL1.1.ER.120214T0000Z.120214T0000Z.000000T0000Z.NO/ 533 PM CST TUE FEB 7 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM MONDAY EVENING UNTIL FURTHER NOTICE. * AT 4:00 PM TUESDAY THE STAGE WAS 46.0 FEET. * MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY EVENING FEBRUARY 13TH. * IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF THE LEVEES MUST BE COMPLETE. * IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS RECOMMENDED. $$ 98/SO
3 follow-up statements
269 WGUS84 KLIX 081715 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1115 AM CST WED FEB 8 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-092315- /O.CON.KLIX.FL.W.0017.120214T0000Z-000000T0000Z/ /RRLL1.1.ER.120214T0000Z.120214T0000Z.000000T0000Z.NO/ 1115 AM CST WED FEB 8 2012 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM MONDAY EVENING UNTIL FURTHER NOTICE. * AT 10:00 AM WEDNESDAY THE STAGE WAS 46.3 FEET. * FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE ON MONDAY EVENING FEBRUARY 13TH. * IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF THE LEVEES MUST BE COMPLETE * IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF RACC0URCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS RECOMMENDED * IMPACT...AT 45.0 FEET...BETWEEN THE 40 AND 45 FOOT STAGE FLOODING OF RACC0URCI ISLAND BECOMES SIGNIFICANT. AT THE 45 FOOT STAGE EVACUATION OF THE ISLAND IS RECOMMENDED. $$
657 WGUS84 KLIX 090201 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 801 PM CST WED FEB 8 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-100801- /O.CON.KLIX.FL.W.0017.120214T0000Z-000000T0000Z/ /RRLL1.1.ER.120214T0000Z.120214T0000Z.000000T0000Z.NO/ 801 PM CST WED FEB 8 2012 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * FROM MONDAY EVENING UNTIL FURTHER NOTICE. * AT 7:00 PM WEDNESDAY THE STAGE WAS 46.3 FEET. * FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY MONDAY EVENING FEBRUARY 13TH. * IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF THE LEVEES MUST BE COMPLETE * IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS RECOMMENDED. $$ 98/SO
446 WGUS84 KLIX 091653 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1053 AM CST THU FEB 9 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-077-125-091723- /O.CAN.KLIX.FL.W.0017.000000T0000Z-120209T1653Z/ /RRLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1053 AM CST THU FEB 9 2012 THE FLOOD WARNING IS CANCELLED FOR THE MISSISSIPPI RIVER AT RED RIVER LANDING. * AT 9:00 AM THURSDAY THE STAGE WAS 46.6 FEET. * FLOOD STAGE IS 48.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 47.5 FEET MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:50 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 7, 3:50 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST TUE FEB 7 2012
.SHORT TERM...
FAIRLY TRANQUIL FORECAST FOR THE SHORT TERM WITH A REINFORCING
COLD FRONT MOVING THROUGH DURING THE DAY TOMORROW. NO RAIN
EXPECTED WITH THE FRONTAL PASSAGE DUE TO THE LACK OF OVERALL
MOISTURE. MODEL SOUNDINGS SHOWING PW VALUES HANGING IN THE THREE
QUARTERS OF AN INCH RANGE THROUGH TOMORROW WHICH IS SLIGHTLY BELOW
NORMAL. TEMPERATURES WILL REMAIN IN THE MID 60S TOMORROW WITH A
SLIGHT DROP IN TEMPS...A FEW DEGREES...ON THURSDAY IN THE WAKE OF
THE FRONT.
.LONG TERM...
THERE IS STILL NOT COMPLETE MODEL AGREEMENT FOR THE SYSTEM WHICH
WILL AFFECT THE AREA OVER THE WEEKEND...LIKELY ON SATURDAY. AT
THIS TIME...IT DOES NOT LOOK LIKE THE FRONT WILL MAKE IT THROUGH
THE AREA...LIKELY WASHING OUT BEFORE MAKING IT THROUGH. WITH A
LACK OF FOCUS AND NO INCREASE IN AVAILABLE MOISTURE...HAVE LEFT
THE RAIN CHANCES TO A MINIMUM ON SATURDAY. HIGH PRESSURE WILL THEN
BUILD BACK INTO THE CENTRAL PLAINS ON SUNDAY.
THAT SAID...IF THE FRONT HANGS TOGETHER AND PUSHES THROUGH ANY
PORTION OF THE AREA SOME FAIRLY SIGNIFICANT CHANGES WOULD NEED TO
BE MADE TO THE FORECAST FOR THOSE AREAS. STAY TUNED.
THE NEXT SYSTEM WILL COME INTO PLAY EARLY NEXT WEEK...BEGINNING TO
AFFECT OUR WEATHER ON TUESDAY AS THE HIGH PRESSURE SYSTEM OVER
THE CENTRAL PLAINS MOVES TOWARDS THE ATLANTIC COAST AND A LOW
PRESSURE SYSTEM FROM THE WEST MOVES INTO THE AREA.
&&
.MARINE...
THE INCREASING PRESSURE GRADIENT BETWEEN A HIGH OVER THE SOUTHEAST
AND A LOW FORMING IN THE SOUTHWEST GULF WILL RESULT IN STRONGER
NORTHEAST WINDS AND INCREASING SEAS BEGINNING LATE TONIGHT AND
CONTINUING THROUGH THURSDAY. OVERALL...EXPECT A RETURN TO EXERCISE
CAUTION CONDITIONS OVER THE OUTER GULF WATERS DURING THIS PERIOD
AND BORDERLINE EXERCISE CAUTION OVER THE INNER WATERS. HAVE KEPT
THINGS BELOW SMALL CRAFT CRITERIA AT THIS TIME. WINDS AND SEAS WILL
PICK UP ONCE AGAIN AND WILL VARY GREATLY OVER THE WEEKEND DEPENDING
ON WHAT IS LEFT OF FRONT AS IT APPROACHES SATURDAY. CURRENT
FORECAST SENDS WINDS AND SEAS BACK INTO THE EXERCISE CAUTION
RANGE FOR THE WEEKEND.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. LIGHT NORTHEAST
WINDS WILL BECOME NORTHERLY AND STRENGTHEN WEDNESDAY AS THE
PRESSURE GRADIENT TIGHTENS. EXPECT A CLOUD DECK AROUND 20KFT THIS
EVENING AND OVERNIGHT.
&&
.DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING RIVER FLOODING
MONITORING SEVERAL FIRES INDICATED ON RADAR.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 42 63 37 60 / 10 10 10 10
BTR 45 67 42 64 / 10 10 10 10
ASD 44 67 40 63 / 10 10 10 10
MSY 49 66 47 62 / 10 10 10 10
GPT 46 67 43 63 / 10 10 10 10
PQL 44 67 41 63 / 10 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION...95/DM
REST OF DISCUSSION...98/SO
DECISION SUPPORT...24/RRHazardous weather outlook, Feb 7, 5:30 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CST TUE FEB 7 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-081800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 530 PM CST TUE FEB 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER AT BOGALUSA AND PEARL RIVER...RED RIVER LANDING ON THE MISSISSIPPI RIVER...AND MORGAN CITY ON THE ATCHAFALAYA RIVER. SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.